My doctor switched my birth control because I was spotting.

Patient

Q: My doctor switched my birth control because I was spoting so is it normal while switching birth control to miss your first period on the new birth control

Doctor

A:   Hello,
Thanks for the query.

When one takes a birth control pack of 21 pills without a break free days of 7 days, then the periods will not occur, on stopping the pills, one may get cycles called withdrawal bleeding. In case you have done the above taking it continuously, the missing of the cycles is justified. If not, some birth control may produce sudden changes in hormones which can commonly cause a delay or missed period. In all ways, do a pregnancy test in case your sexually active to rule out a pregnancy.

Hope this helped.
Regards

Related Q&A

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews